Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 31, NWS Northern Indiana

April 25, 2017

NWS Northern Indiana issued this small craft advisory at Apr 25, 2017, 9:59 PM EDT. It took effect at Apr 26, 2017, 2:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 9:59 PM EDT (01:59 UTC)
In effect from
Apr 26, 2017, 2:00 AM EDT
Expired
Apr 27, 2017, 8:00 PM EDT
In force
42 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

001 
WHUS73 KIWX 260159
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 PM EDT TUE APR 25 2017

LMZ043-046-261000-
/O.NEW.KIWX.SC.Y.0031.170426T0600Z-170426T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
959 PM EDT TUE APR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT
WEDNESDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
8 follow-up statements
737 
WHUS73 KIWX 260835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT WED APR 26 2017

LMZ043-046-261645-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-170426T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
540 
WHUS73 KIWX 261452
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EDT WED APR 26 2017

LMZ043-046-262300-
/O.EXT.KIWX.SC.Y.0031.000000T0000Z-170427T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 AM EDT WED APR 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTH WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS THIS
  AFTERNOON INTO EARLY EVENING. 

* WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON. 
  WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
553 
WHUS73 KIWX 262005
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT WED APR 26 2017

LMZ043-046-270415-
/O.EXT.KIWX.SC.Y.0031.000000T0000Z-170428T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 PM EDT WED APR 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...SOUTH WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS TONIGHT.
  SOUTH WINDS 15 TO 25 KNOTS THURSDAY AND THURSDAY EVENING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
109 
WHUS73 KIWX 270145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT WED APR 26 2017

LMZ043-046-270945-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
945 PM EDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...SOUTH WIND 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS
  OVERNIGHT. SOUTH WINDS 15 TO 30 KNOTS THURSDAY. 

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
526 
WHUS73 KIWX 270847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EDT THU APR 27 2017

LMZ043-046-271700-
/O.EXT.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
447 AM EDT THU APR 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
723 
WHUS73 KIWX 271434
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EDT THU APR 27 2017

LMZ043-046-272245-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EDT THU APR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 
  KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
389 
WHUS73 KIWX 271942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT THU APR 27 2017

LMZ043-046-280000-
/O.CON.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
342 PM EDT THU APR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.
  BECOMING 5 KNOTS BY FRIDAY MORNING.

* WAVES...2 TO 4 FEET BECOMING LESS THAN 1 FOOT BY FRIDAY 
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
020 
WHUS73 KIWX 280013
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT THU APR 27 2017

LMZ043-046-280115-
/O.EXP.KIWX.SC.Y.0031.000000T0000Z-170428T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
813 PM EDT THU APR 27 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 8:04 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 25, 8:04 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
804 PM EDT Tue Apr 25 2017

.SYNOPSIS...
Issued at 804 PM EDT Tue Apr 25 2017

It will remain mild overnight with low in the upper 50s to lower
60s. Expect another warm and dry day on Wednesday. Afternoon
highs will reach the upper 70s to the lower 80s. Then a frontal
system approaches along with chances for showers and thunderstorms
Wednesday night into Thursday followed by cooler, more normal
temperatures.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 234 PM EDT Tue Apr 25 2017

Quiet weather continues in the short term with continued warm and
dry. Surface ridge axis extending down from expansive Canadian
high will retreat northward in response to a pair of low pressure
systems...one moving up along the eastern seaboard the other
developing/deepening in the plains. Plains cyclone will have
continued gradual veering of winds from SE to S and low levels
will respond with modest warm air advection...although thermal
ridge axis and associated mid-trop height rises will focus to the
east of our area. Despite more southerly flow...expect little
response in boundary layer moisture as dewpoints only gradually
respond up into the low to mid 50s. This will allow for
comfortable overnight lows of 55-60 followed by well above normal
on Wednesday with highs reaching near 80.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 234 PM EDT Tue Apr 25 2017

Strong upper jet dynamics coming onshore in the western US
represents the leading edge of an impressive trans-Pacific wave
train that will lead to a very active pattern in the long term.
Upper trof over the Rockies will amplify as jet dynamics impinge
on the backside. This will slow eastward progress of lead surface
wave and result in arrival of frontal boundary out of phase with
diurnal heating cycle and significantly limit instability. Still a
marginal severe threat late Wednesday night in the presence of a
strongly sheared profile with a 50kt LLJ and 80kt mid level speed
max. Slight backing of the surface wind ahead of the front is
indicating good turning in the 0-1km layer then primarily
unidirectional above. Front works thru the forecast area on
Thursday with similar limited severe potential in eastern CWA.
Break between systems Thursday night into Friday as weak surface
ridging builds in behind first system as frontal boundary stalls
out in E/W orientation down along TN valley. Next Pacific wave
slams more strong jet dynamics onshore in the west and re-
amplifies upper trof over the Rockies for the weekend system. From
here models offer a wide array of solns with respect to
timing/placement/intensity...with the unfortunate result of
blending these solns into an unrealistically long duration of
likely POPs for 4 forecast periods...and a total of 8+ consecutive
periods of precip chances. Will work to trim away at the
beginning and ending edges otherwise wait for future runs to
hopefully lead to a better consensus. Thru the haze of all those
precip chances lies a powerfully dynamic system that bears keeping
an eye on for severe and heavy rain potential toward the end of
the weekend as all models suggesting a well developed surface low
that will be supported by a closed negatively tilted upper
trof...a coupled upper jet...and low and mid level jets of 70 and
90kts respectively. Seasonable to above normal temps thru Sunday
then trending back toward near to slightly below normal beginning
of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 802 PM EDT Tue Apr 25 2017

VFR conditions expected through the forecast period. Surface
heating within warm sector to allow for higher gusts Wednesday,
especially in the afternoon. Shower/isolated TSRA chances to hold
off until just beyond forecast period with this potential becoming
focus in later iterations.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 25, 5:39 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
539 PM EDT Tue Apr 25 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261300-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
539 PM EDT Tue Apr 25 2017 /439 PM CDT Tue Apr 25 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms Wednesday night through Thursday
and again Saturday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-261300-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
539 PM EDT Tue Apr 25 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms Wednesday night through Thursday
and again Saturday through Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:46 PM EDTSevere Thunderstorm WarningIWXGrant, Miami, Wabash44 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.